day 24 of heart palps, chest tightness, racing heart

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 11/22/2009 5:10 PM (GMT -6)   
OK has anyone had this?  I just can't get my heart back to a normal beat.  Dr. says aniety.  My chest is tight and heavy, I've upped the xanax.  I started having leg cramps at nite so thought maybe low on potassium so started taking that.  I just don't know what to do next.  EKG was normal.   So scarey and frustrating.  Really don't think it is anxiety other than worrying if I'm going to have a heart attack. 

Willowrose
Veteran Member


Date Joined Oct 2009
Total Posts : 699
   Posted 11/22/2009 6:02 PM (GMT -6)   
springsjean,

I know this may not be relevant, but since it is my experience with the symptoms you describe above, I'll put it out there for your consideration. Initially my symptoms were ascribed to anxiety, too. And I have a family history of irregular heartbeat, so it was also suspected this played a role. When all the dust settled, and I insisted on having a sleep study because I knew I snored, I was diagnosed with severe sleep apnea and began cpap therapy. After that my irregular heartbeat and tight chest improved tremendously. (The tight chest was caused by straining to breathe.) I still have some irregular beats now and then, but not like before. I can't remember now if it was 1300 or 13,000 PVCs in 24 hours, but for awhile there I didn't have normal beats. Now irregular beats are rare and happen mostly when I'm sick or really tired. I hope you find some relief soon.

Rose
I have Lyme; it doesn't have me.


Ginnia
Regular Member


Date Joined Nov 2008
Total Posts : 48
   Posted 11/22/2009 9:41 PM (GMT -6)   
How about magnesium? You need both magnesium and calcium for muscles to work right and the heart is a major muscle.

Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 11/22/2009 11:23 PM (GMT -6)   
Be careful with the potassium, it is very dangerous if you take too much. You should have your levels tested before you supplement. Have you seen a cardiologist? If you are concerned about the diagnosis, see a specialist or get a second opinion, that will also help with any anxiety.

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 11/23/2009 6:39 AM (GMT -6)   
I am taking magnesium and I didn't realize potassium can be dangerous. Thanks though, I'll look into it.

Jeminij
Veteran Member


Date Joined Dec 2005
Total Posts : 1336
   Posted 11/23/2009 9:58 AM (GMT -6)   
These were some of my worst symtoms of lyme. mine lasted months but as I got better my heart rate did as well. I too had anxiety, but the heart palps and racing were not due to anxiety in my mind, it was all part of the lyme. The good news is it won't do any damage and it is just a part of this awful illness. It can be very scary I know, but it will get better as you get better and it won't hurt you.

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 11/23/2009 10:02 AM (GMT -6)   
Thank you so much. Mine did get better and then when stopped antibiotics got worse than ever. Back on now and waiting patiently for it to stop. Thanks again. Hearing it really helps.

georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 11/23/2009 10:44 AM (GMT -6)   
springsjean, have you thought about wearing a holter monitor for 24 hrs. ? That's what I did and it did show high BPM. My doctor wants me to take a very low dose of propranol if I feel it happening or if i'm having a stressful day. I have not tried it yet though.
Just a thought.....

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 11/23/2009 10:52 AM (GMT -6)   
Yeah but would have to start with another dr. (cardiologist) and just don't want to add to the mix if I don't have to.

Jeminij
Veteran Member


Date Joined Dec 2005
Total Posts : 1336
   Posted 11/24/2009 12:37 PM (GMT -6)   
It's good to have a cardiologist. I used to go once a year and I wore a halter about 3 different times. All showed I had an irregular heartbeat, but never took any meds for it and it isn't an issue now. I still get palps sometimes and racing heart rate at times, but it always returns to normal and having my lyme dr at the time tell me nothing bad would happen to my heart, he was right. Just have to wait it out and work on getting better.

Sulma
Regular Member


Date Joined Apr 2008
Total Posts : 366
   Posted 11/26/2009 9:12 PM (GMT -6)   
springsjean said...
I am taking magnesium and I didn't realize potassium can be dangerous. Thanks though, I'll look into it.


Spring, has your physician ever tried giving you intravenous magnesium sulfate? Borrelia in the GI tract consumes magnesium (which is the reason we all tend towards mag deficiency anyway), so if you are taking it orally you have to take significantly more than the RDA to finally get the levels back up. When my irregular beats and palps start up again I find I have to take about 500mg of elemental magnesium (about 5x the RDA) for a week or more to completely stop them.

ttlittlestar
Regular Member


Date Joined Jul 2007
Total Posts : 296
   Posted 11/30/2009 3:19 PM (GMT -6)   
I find I have heart palps and issues when I eat too much wheat. If I go gluten free, the heart issues go away.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 5:05 PM (GMT -6)
There are a total of 2,885,763 posts in 316,635 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
370 Guest(s), 10 Registered Member(s) are currently online.  Details
Kent M., therearemiracles, countess18, Casa11, Pirouette, purplereading, getting by, Jerry_Delaware, Leno1978, sunny40


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer